Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Des Moines, IA

May 29, 2008Calhoun County, Greene County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2008, 9:24 PM CDT for Calhoun County, Greene County, Webster County, Iowa. It was in force for 51 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2008, 9:24 PM CDT (02:24 UTC)
Expired
May 29, 2008, 10:15 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Calhoun County, IA, Greene County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 9:25 PM CDTTORNADO1 N Somers, IAPOSSIBLE TORNADO NORTH OF SOMERS. DAMAGE SUSTAINED TO 4 FARMSTEADS. DAMAGE TO TREES...OUTBUILDINGS AND TO HOMES. EXTENT OF DAMAGE IS UNCERTAIN AT THIS TIME.
May 29, 9:25 PM CDTTORNADO1 Nw Somers, IAEF0 TORNADO START POINT
May 29, 9:25 PM CDTTORNADO1 Nw Somers, IAEF0 TORNADO START POINT
May 29, 9:25 PM CDTTORNADOFarnhamville, IAPOTENTIAL TORNADO DAMAGE ACROSS THE NORTHERN PORTION OF TOWN. ROOF DAMAGE TO HOMES AND GARAGES AND PRELIMINARY REPORT OF ROOF TORN OFF A HOME. POWER LINES ALSO DOWN.
May 29, 9:25 PM CDTTORNADONw Farnhamville, IAEF1 TORNADO START POINT
May 29, 9:25 PM CDTTORNADONw Farnhamville, IAEF1 TORNADO START POINT
May 29, 9:26 PM CDTTSTM WND DMGE Farnhamville, IAFARM BUILDINGS BLOWN DOWN AND POWER LINES DOWN JUST EAST OF FARNHAMVILLE. POSSIBLE TORNADO.
May 29, 9:27 PM CDTTSTM WND DMGGowrie, IABUILDING DEBRIS BLOWN ONTO HIGHWAY D60 JUST NORTH OF HIGHWAY 175 NEAR GOWRIE. FROM KCCI TV.
May 29, 9:28 PM CDTTORNADO2 Ne Somers, IAEF0 END POINT
May 29, 9:28 PM CDTTORNADO2 Ne Somers, IAEF0 END POINT
May 29, 9:28 PM CDTTORNADONe Farnhamville, IAEF1 TORNADO END POINT
May 29, 9:28 PM CDTTORNADONe Farnhamville, IAEF1 TORNADO END POINT
May 29, 9:30 PM CDTTSTM WND DMG4 W Gowrie, IAMINOR DAMAGE TO HOUSE...TREE DAMAGE AND A MACHINE SHED DESTROYED.
May 29, 9:45 PM CDTTSTM WND DMGVincent, IASEVERAL DOWNED TREES AND LIMBS IN THE VINCENT AREA.
May 29, 9:49 PM CDTTORNADO4 S Vincent, IAEF0 TORNADO START AND END POINT
May 29, 9:49 PM CDTTORNADO4 S Vincent, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 300224
SVRDMX
IAC025-073-187-300315-
/O.NEW.KDMX.SV.W.0097.080530T0224Z-080530T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF FORT DODGE...
  EASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  NORTHERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1015 PM CDT.

* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR SOMERS...OR 13 MILES
  SOUTHWEST OF FORT DODGE...AND MOVING EAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALLENDER AND BARNUM BY 930 PM CDT...
  MOORLAND BY 935 PM CDT...
  OTHO BY 945 PM CDT...
  FORT DODGE...FORT DODGE AIRPORT AND 9 MILES NORTH OF LEHIGH BY 950
  PM CDT...
  9 MILES SOUTH OF BADGER BY 955 PM CDT...
  DUNCOMBE AND VINCENT BY 1005 PM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4256 9459 4256 9446 4258 9445 4264 9399
      4223 9398 4222 9418 4212 9418 4207 9464
      4219 9464
TIME...MOT...LOC 0224Z 249DEG 25KT 4241 9437

$$

VACHALEK
2 follow-up statements
000 
WWUS53 KDMX 300242
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT THU MAY 29 2008

IAC025-073-187-300315-
/O.CON.KDMX.SV.W.0097.000000T0000Z-080530T0315Z/
WEBSTER IA-CALHOUN IA-GREENE IA-
943 PM CDT THU MAY 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN GREENE...EASTERN CALHOUN AND WEBSTER COUNTIES...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DUNCOMBE...OR 8 MILES
SOUTHEAST OF FORT DODGE...MOVING EAST AT 59 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4256 9459 4256 9446 4258 9445 4264 9399
      4223 9398 4222 9418 4212 9418 4207 9464
      4219 9464
TIME...MOT...LOC 0243Z 252DEG 51KT 4244 9400

$$

VACHALEK
000 
WWUS53 KDMX 300309
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT THU MAY 29 2008

IAC025-073-187-300318-
/O.EXP.KDMX.SV.W.0097.000000T0000Z-080530T0315Z/
WEBSTER IA-CALHOUN IA-GREENE IA-
1008 PM CDT THU MAY 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE...EASTERN
CALHOUN AND WEBSTER COUNTIES WILL EXPIRE AT 1015 PM CDT...

AT 1004 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4256 9459 4256 9446 4258 9445 4264 9399
      4223 9398 4222 9418 4212 9418 4207 9464
      4219 9464
TIME...MOT...LOC 0308Z 252DEG 51KT 4255 9354

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:49 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 29, 6:49 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT THU MAY 29 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
OBVIOUS PRIMARY FOCUS IS CONVECTIVE TRENDS TONIGHT.  BASICALLY
GEARED THE FORECAST TOWARDS THE POTENTIAL FOR SEVERE THUNDERSTORMS
OVER THE CWA.  EXPLOSIVE POTENTIAL CURRENTLY EXISTS WEST OF IOWA AND
THESE CONDITIONS ARE FORECAST TO PUSH INTO IOWA DURING THE LATE
EVENING AND OVERNIGHT HOURS.  THERE IS SOME CONCERN ABOUT WHETHER WE
WILL BE ABLE TO REALIZE THE CAPE AVAILABLE BUT WE WILL HAVE VERY
STRONG SHEAR OVER THE CWA AND A VERY DYNAMIC SYSTEM WITH UPPER LEVEL
SUPPORT PUSHING IN.  WE SHOULD EVENTUALLY SEE THE STRONG STORMS PUSH
INTO CENTRAL IOWA BY 30/03Z.  FLOODING IS ALSO A CONCERN.  THE
MORNING AND AFTERNOON CONVECTION BETWEEN HIGHWAYS 20 AND 30 HAS
PRODUCED AROUND 2 INCHES OF RAINFALL IN THIS AREA.  ADDITIONAL
STORMS WITH HEAVY RAINFALL IS PROGGED TO MOVE EAST MAINLY OVERNIGHT
AND THIS WILL AGGRAVATE ALREADY WET SOILS.

LOOKING AHEAD TO FRI...SEVERE THREAT IS CERTAINLY THERE AGAIN BUT
SOMEWHAT CONDITIONAL DEPENDING ON FATE OF EARLY MORNING MCS.
CONVERGENCE ALONG THE FRONT IS RATHER WEAK...BUT MLCAPES TURN OUT TO
BE SIMILAR TO WHAT IS OCCURRING TODAY WITH NIL CIN.  0-1KM SHEAR/SR
NOT AS IMPRESSIVE...BUT DEEPER 0-6KM SHEAR QUITE STRONG AND
FAVORABLE FOR SUPERCELLS SO ALTHOUGH TORNADO THREAT MAY NOT BE AS
GREAT LARGE HAIL AND DAMAGE WINDS ARE AGAIN POSSIBLE.  CONSIDERING
THE RELATIVELY LOW LCLS AND INSTABILITY...AN ISOLATED TORNADO CANNOT
BE RULED OUT EITHER.

MLCAPES UP TO 1000 J/KG CONTINUE TO SHOW UP OVER THE WEEKEND SO
ISOLATED CELLS COULD STILL POP UP...HENCE SLIGHT CHANCE WORDING.
LOOKING INTO NEXT WEEK...UNFORTUNATELY HAVE EXTENDED PERIOD OF
SLIGHT TO CHANCE POPS WITH NO PROLONGED STRETCH OF DRY WX IN SIGHT.
CENTRAL CONUS RIDGE REMAINS IN PLACE UNTIL IT SLIDES EAST TOWARD
DAYS 6/7...BUT IS NOT STRONG ENOUGH TO PUSH SHRT WV TRACK FAR ENOUGH
N TO DRY US OUT MUCH.  NO REAL ALTERATIONS TO TEMPS THROUGH THE
ENTIRE PERIOD WITH AFOREMENTIONED LACK OF PATTERN CHANGE KEEPING
SEASONAL READINGS IN THE FORECAST.

&&

.AVIATION...30/00Z
VIGOROUS SYSTEM MOVING IN THIS EVENING AND OVERNIGHT WITH WIDESPREAD
THUNDERSTORMS...SOME SEVERE...MOVING THROUGH THE REGION OVERNIGHT.
EXTREMELY STRONG WINDS EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION TO THE STORMS...THE NORTH WILL BE IN AND OUT OF MVFR CLOUD
COVER NORTH OF THE WARM FRONT. BREAKS IN THE CLOUD COVER EXPECTED BY
FRIDAY MORNING. ANOTHER THREAT OF STORMS DURING THE AFTERNOON MAINLY
OVER THE FAR SOUTHEAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT I80 TO
MN BORDER IAZ004>007-015>017-023>028-033>039-044>050-057>062.

&&

LONG TERM/SHORT TERM...BSS/FAB
AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:13 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT THU MAY 29 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR
TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER
SERVICE DES MOINES WEBSITE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN
FRIDAY.

IAZ070>075-081>086-092>097-302115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE
OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME
IS MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING.

FAB

In the hours before

Local storm report, May 29, 4:28 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HEAVY RAIN       JEFFERSON               42.02N 94.38W
05/29/2008  M2.90 INCH       GREENE             IA   TRAINED SPOTTER

            2.90 INCHES OF RAIN FELL BETWEEN NOON AND 230 PM.

&&

SMALL
Local storm report, May 29, 5:31 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 N JEFFERSON           42.05N 94.38W
05/29/2008  E4.00 INCH       GREENE             IA   TRAINED SPOTTER

            FARM LOCATION IMMEDIATELY NORTH OF HIGHWAY 30 AT HIGHWAY
            4 REPORTED RAINS IN EXCESS OF FOUR INCHES THIS AFTERNOON.

&&

SMALL
Local storm report, May 29, 8:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             3 S ODEBOLT             42.27N 95.25W
05/29/2008  E0.88 INCH       SAC                IA   TRAINED SPOTTER

&&

RVACHALE
Local storm report, May 29, 8:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     2 SSW DOW CITY          41.90N 95.51W
05/29/2008                   CRAWFORD           IA   LAW ENFORCEMENT

            DAMAGE TO HOUSE. SHINGLES OFF ROOF.

&&

SMALL
Local storm report, May 29, 8:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     DENISON                 42.02N 95.35W
05/29/2008                   CRAWFORD           IA   TRAINED SPOTTER

            2 LARGE TREES DOWN.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:16 PM CDTSevere Thunderstorm WarningDMXSac44 min
May 29, 8:29 PM CDTTornado WarningDMXCrawford31 min
May 29, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas32 min
May 29, 8:56 PM CDTRiver Flood WarningDMXDallas20 days
May 29, 8:56 PM CDTRiver Flood WarningDMXBoone, Webster23 days
May 29, 8:56 PM CDTTornado WarningDMXCalhoun, Carroll34 min
May 29, 9:09 PM CDTTornado WarningDMXCarroll27 min
May 29, 9:23 PM CDTTornado WarningDMXGreene31 min
May 29, 9:30 PM CDTTornado WarningDMXWebster30 min
May 29, 9:51 PM CDTTornado WarningDMXWright27 min
May 29, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin43 min
May 29, 10:06 PM CDTRiver Flood WarningDMXStory41 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXPolk, Story66 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXMahaska27 days
May 29, 10:24 PM CDTSevere Thunderstorm WarningDMXGuthrie39 min
May 29, 10:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 29, 10:55 PM CDTTornado WarningDMXDallas35 min
May 29, 11:07 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford53 min
May 29, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie45 min
May 29, 11:36 PM CDTSevere Thunderstorm WarningDMXWright23 min
May 29, 11:48 PM CDTFlash Flood WarningDMXCalhoun, Carroll, Greene, Sac6 hr
May 29, 11:50 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene40 min
May 29, 11:56 PM CDTTornado WarningDMXAudubon, Guthrie34 min
May 30, 12:19 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie29 min
May 30, 12:23 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story37 min
May 30, 12:27 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 12:27 AM CDTTornado WarningDMXJasper, Marshall33 min
May 30, 12:41 AM CDTTornado WarningDMXTama34 min
May 30, 12:46 AM CDTTornado WarningDMXDallas31 min
May 30, 1:04 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor41 min
May 30, 1:14 AM CDTSevere Thunderstorm WarningDMXAdair, Cass46 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more49 min
May 30, 1:50 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union, Warren40 min
May 30, 1:53 AM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama6 hr
May 30, 2:01 AM CDTFlash Flood WarningDMXAudubon, Dallas, Guthrie6 hr
May 30, 4:05 AM CDTTornado WarningDMXClarke, Union40 min
May 30, 4:25 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren50 min
May 30, 4:40 AM CDTTornado WarningDMXClarke, Lucas, Warren19 min
May 30, 4:57 AM CDTRiver Flood WarningDMXJasper18 days
May 30, 5:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion44 min
May 30, 5:18 AM CDTTornado WarningDMXMahaska, Marion42 min
May 30, 5:37 AM CDTSevere Thunderstorm WarningDMXMahaska23 min
May 30, 5:56 AM CDTAreal Flood WarningDMXCarroll, Crawford, Greene8 hr
May 30, 6:29 AM CDTAreal Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 6:32 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
May 30, 6:51 AM CDTAreal Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama12 hr
May 30, 7:41 AM CDTRiver Flood WarningDMXMarshall58 hr
May 30, 7:52 AM CDTAreal Flood WarningDMXAudubon, Dallas, Guthrie5 hr
May 30, 8:53 AM CDTRiver Flood WarningDMXStory31 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk25 days
May 30, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk3 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXHumboldt12 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk4 days
May 30, 12:30 PM CDTAreal Flood WarningDMXBoone, Story11 hr
May 30, 12:53 PM CDTAreal Flood WarningDMXWebster6 hr
May 30, 12:57 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth9 hr
May 30, 2:09 PM CDTAreal Flood WarningDMXGreene6 hr
May 30, 3:34 PM CDTRiver Flood WarningDMXBlack Hawk, Butler53 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.